Side effects of tecfidera

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.

Side effects of tecfidera

Postby smslol » Thu Sep 19, 2013 5:02 pm

after taking tecfidera for 4 weeks started having bone pain, it's now the end of 5th week and the pain is getting worse. Is anyone else having bone pain? smslol
smslol
Newbie
 
Posts: 7
Joined: Thu Sep 19, 2013 4:40 pm

Advertisement

Re: Side effects of tecfidera

Postby smslol » Sat Sep 21, 2013 4:13 pm

I have been having hip pain and lower back pain also having arm, wrist, and leg pain. I never experienced these symptoms before taking tecfidera.
smslol
Newbie
 
Posts: 7
Joined: Thu Sep 19, 2013 4:40 pm

Re: Side effects of tecfidera

Postby sharon60 » Fri Apr 25, 2014 12:41 pm

I have been on Tecfidera for 7 months now, 240 mg 2x a day. I have noticed increased bone pain over the past probably month. I have had some minor balance problems walking before the Tecfidera, but the pain is so bad, I am having problems walking a short distance at work and at home. Forget trying to get off my couch at home. I work full time at a hospital and by the time I get home around 4:00 pm, I am exhausted. I have also noticed that I am falling asleep like someone has drugged me around 7:00/7:30 at night. Since being on Tecfidera, I have gained around 15 pounds and bloated all the time, look like I am about 7 months along with a pregnancy. I have also noticed I am getting very aggitated with co-workers about silly little things. I am sleeping fine, take a 5mg melatonin dissolving tablet when I am not sleepy, works great. According to the nurses that I have talked to at the Tecfidera site, after this much time on the drug, I should not have any flushing. My problem other than the above, the Tecfidera has taken away the psorrisis, so hesitant to go off of it.
sharon60
Newbie
 
Posts: 2
Joined: Fri Apr 25, 2014 12:19 pm

Re: Side effects of tecfidera

Postby lyndacarol » Fri Apr 25, 2014 1:55 pm

sharon60 wrote:I have been on Tecfidera for 7 months now, 240 mg 2x a day. I have noticed increased bone pain over the past probably month. I have had some minor balance problems walking before the Tecfidera, but the pain is so bad, I am having problems walking a short distance at work and at home. Forget trying to get off my couch at home. I work full time at a hospital and by the time I get home around 4:00 pm, I am exhausted. I have also noticed that I am falling asleep like someone has drugged me around 7:00/7:30 at night. Since being on Tecfidera, I have gained around 15 pounds and bloated all the time, look like I am about 7 months along with a pregnancy. I have also noticed I am getting very aggitated with co-workers about silly little things. I am sleeping fine, take a 5mg melatonin dissolving tablet when I am not sleepy, works great. According to the nurses that I have talked to at the Tecfidera site, after this much time on the drug, I should not have any flushing. My problem other than the above, the Tecfidera has taken away the psorrisis, so hesitant to go off of it.

Welcome to ThisIsMS, sharon60.

Although you have not asked for any opinions, I offer you my thoughts: I am focused on vitamin B12 deficiency recently; and I wonder if you have had a serum B12 test – many of your symptoms could be due to B12 deficiency. I encourage you to watch the following video:

"Everything You Want Your Doctor to Know about Vitamin B12"

http://www.youtube.com/watch?v=BvEizypoyO0

I highly recommend this 50-minute documentary from the filmmaker Elissa Leonard, featuring Sally Pacholok, RN, BSN & her husband Jeffrey Stuart, D.O. (authors of the book, Could It Be B12? An Epidemic of Misdiagnoses); Lawrence Solomon, M.D., hematologist with Yale Medical School; Ralph Green, M.D., hematologist at UC Davis; and Donald Jacobsen, PhD, at the Cleveland Clinic (Homocysteine Research Lab).

@1:23 "The neurological manifestations well precede the hematological manifestations."

@1:46 "In 1948 scientists isolated a red crystalline pigment and named it vitamin B12. It is a primordial molecule responsible for the health of all the DNA in all our cells. The Framingham Offspring Study suggests 40% of Americans have suboptimal B12."

As I recall, bone pain is mentioned in Part 1: The story of JJ; balance problems are specifically mentioned in Part 2.


Signs and Symptoms of B12 Deficiency:
Tingling/Numbness
Sore Mouth or Tongue
Fatigue
Anxiety
Irritability
Depression
Weakness
Abnormal Gait
Mental Impairment
Visual Disturbances
Migraine
Orthostatic Intolerance
Chest Pain
Tachycardia
Difficulty Breathing
Edema
Elevated Homocysteine
Elevated MMA
Stomach and G.I. Problems
Blood Abnormalities
Neurological Lesions
Limb Movement Disorders
Psychosis
Thoughts of Suicide

I think it may be worth investigating.
User avatar
lyndacarol
Family Elder
 
Posts: 2311
Joined: Thu Dec 22, 2005 4:00 pm

Re: Side effects of tecfidera

Postby sharon60 » Fri Apr 25, 2014 2:01 pm

Thanks for your thoughts Elder, but recently had blood work for this via my neurologist @ our MS center and the levels are fine. I didn't have these problems continue to get worse until I started the Tecfidera, but will put up with the pain because I do not want the Psoraisis to come back.
sharon60
Newbie
 
Posts: 2
Joined: Fri Apr 25, 2014 12:19 pm


Return to Tecfidera (BG-12, dimethyl fumarate)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service